Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Does coughing and aspiration cause burning sensation in the skin?

DOCTOR OF THE MONTH - Sep 2017
Sep 2017
User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2008
Answered : 13023 Questions
Question
I had an episode yesterday after near aspiration - I was able to cough up the piece of hash browns (small little piece). I was coughing so hard I could not continue standing due to a severe burning just under the skin from my neck down my upper chest and across my shoulders. The pain was intense. I don't take pain meds. Not even after hysterectomy, carpal tunnel release, wisdom teeth extraction. I have a very high tolerance. This was debilitating. It has not been as severe, but the pain has occurred each time I've coughed, sneezed, bent over, or with Valsalva when having BM. Last night after going to bathroom I was actually nauseated and had to lie down. I am a nurse, but I honestly don't know what this is or don't remember. It's like the pain is just under my skin. Not quite as bad today, but still somewhat of a problem.
Mon, 21 May 2018 in Lung and Chest disorders
 
 
Answered by Dr. Kaushal Bhavsar 1 hour later
Brief Answer:
No need to worry much.

Detailed Answer:
Thanks for your question on Healthcare Magic.
I can understand your concern.
No need to worry much about this pain.
Pain is mostly due to irritation and inflammation because of aspiration and coughing.
Avoid hard to chew food.
Drink plenty of fluids orally.
Inhale fresh air.
Avoid stress and tension, be relax and calm.
You can take simple painkiller like aspirin.
You can also apply warm water pad on affected areas of neck and shoulder.
Don't worry, you will be alright with all these in 1-2 days.
Hope I have solved your query. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor